Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Photosensitive Skin

09/15/2010

Question:

ive been taking losartin for high blood preesure for years,but its made me photosensitive,what meds can i take for my blood pressure that wont make me come out in a rash when i go in the the sun

Answer:

Thank you for contacting Netwellness. Losartan might possibly cause photosensitivity to some patients. If losartan is the only medication that you are currently taking, you should speak with your doctor about it and your doctor might switch you to another high blood medication that does not cause that problem. However, do not stop taking losartan before you start any new medication. Meanwhile, to reduce the photosensitivity, you can put on some sunscreen when you go out or do not stay too long under the sunshine. Good luck!

Bingsheng Liu
Pharm. D. candidate
Class of 2011
The Ohio State University

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Carmen M Hadley, RPh, CSPI
Formerly:
Clinical Instructor
College of Pharmacy
The Ohio State University